Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 276, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 25, 2011, 5:36 PM EDT for Edgecombe County, Nash County, North Carolina. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2011, 5:36 PM EDT (21:36 UTC)
- Expired
- Jul 25, 2011, 6:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Nash County, NC
The radar
The Raleigh/Durham radar (KRAX), 85 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 5:48 PM EDT | TSTM WND DMG | 4 Ene Rocky Mount, NC | TREE DOWN ON NC 97 NEAR COOL SPRING ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2766 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
421
WUUS52 KRAH 252136
SVRRAH
NCC065-127-252230-
/O.NEW.KRAH.SV.W.0276.110725T2136Z-110725T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
536 PM EDT MON JUL 25 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
NORTHEASTERN NASH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 630 PM EDT
* AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ROCKY MOUNT...MOVING EAST AT 20 MPH. WINDS
IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
KINGSBORO...
LEGGETT...
TARBORO...
PRINCEVILLE...
SPEED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3581 7741 3580 7747 3568 7766 3573 7772
3583 7775 3587 7783 3585 7785 3588 7789
3614 7775 3613 7763 3610 7760 3610 7755
3604 7752 3604 7747 3600 7740 3592 7735
TIME...MOT...LOC 2136Z 274DEG 19KT 3598 7776
$$
DJF3 follow-up statements
717
WWUS52 KRAH 252145
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
545 PM EDT MON JUL 25 2011
NCC065-127-252230-
/O.CON.KRAH.SV.W.0276.000000T0000Z-110725T2230Z/
EDGECOMBE NC-NASH NC-
545 PM EDT MON JUL 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN NASH AND EDGECOMBE COUNTIES...
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR ROCKY
MOUNT...MOVING EAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... KINGSBORO...
MACCLESFIELD...PINETOPS...LEGGETT...TARBORO...PRINCEVILLE...SPEED AND
CONETOE.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. STAY INDOORS AND AWAY FROM WINDOWS
AS FLYING DEBRIS GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THESE THUNDERSTORMS WERE ALSO PRODUCING AN EXCESSIVE AMOUNT OF
LIGHTNING...ONE CLOUD TO GROUND LIGHTNING STRIKE EVERY TWO OR THREE
SECONDS. MANY LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY
RAIN AND GUSTY WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER
IN A VEHICLE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3581 7741 3580 7747 3568 7766 3573 7772
3583 7775 3587 7783 3585 7785 3588 7789
3614 7775 3613 7763 3610 7760 3610 7755
3604 7752 3604 7747 3600 7740 3592 7735
TIME...MOT...LOC 2144Z 274DEG 19KT 3597 7769
$$
DJF819
WWUS52 KRAH 252213
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
613 PM EDT MON JUL 25 2011
NCC065-127-252230-
/O.CON.KRAH.SV.W.0276.000000T0000Z-110725T2230Z/
EDGECOMBE NC-NASH NC-
613 PM EDT MON JUL 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN NASH AND EDGECOMBE COUNTIES...
AT 606 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM.
THIS STORM WAS LOCATED NEAR KINGSBORO...OR NEAR TARBORO...MOVING
EAST AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... PRINCEVILLE...SPEED AND
CONETOE.
AT 548 PM...THE EDGECOMBE COUNTY SHERIFF REPORTED A TREE BLOWN DOWN
BY THUNDERSTORM WINDS ON HIGHWAY 97 NEAR COOL SPRING ROAD.
RECENTLY...BETWEEN 600 PM AND 610 PM...THE STORM HAD SHOWN SIGNS OF
WEAKENING. IF THE TREND CONTINUES...THE WARNING COULD BE CANCELLED
EARLY.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3581 7741 3580 7747 3568 7766 3573 7772
3583 7775 3587 7783 3585 7785 3588 7789
3614 7775 3613 7763 3610 7760 3610 7755
3604 7752 3604 7747 3600 7740 3592 7735
TIME...MOT...LOC 2211Z 283DEG 21KT 3591 7758
$$
DJF563
WWUS52 KRAH 252224
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
624 PM EDT MON JUL 25 2011
NCC065-127-252231-
/O.EXP.KRAH.SV.W.0276.000000T0000Z-110725T2230Z/
EDGECOMBE NC-NASH NC-
624 PM EDT MON JUL 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NASH AND
EDGECOMBE COUNTIES EXPIRES AT 630 PM EDT...
THE STORM WHICH PROMPTED THE WARNING WAS WEAKENING AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
STILL...EDGECOMBE COUNTY LAW ENFORCEMENT REPORTED GUSTY WINDS AND
BRIEFLY HEAVY RAINFALL WITH THUNDERSTORMS MOVING THROUGH THE TARBORO
AREA...JUST AFTER 615 PM. WHILE THUNDERSTORMS ARE OCCURRING IN THE
AREA...REMAIN INDOORS AND STAY AWAY FROM WINDOWS TO HELP AVOID THE
DANGERS OF LIGHTNING. PERSONS TRAVELLING AROUND THE TARBORO AREA IN
PARTICULAR SHOULD BE PREPARED FOR BRIEFLY HEAVY RAINFALL AND POOR
VISIBILITY. SLOW DOWN AND MAINTAIN A SAFE DISTANCE BETWEEN YOUR
VEHICLE AND THE ONE IN FRONT OF YOU.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3581 7741 3580 7747 3568 7766 3573 7772
3583 7775 3587 7783 3585 7785 3588 7789
3614 7775 3613 7763 3610 7760 3610 7755
3604 7752 3604 7747 3600 7740 3592 7735
TIME...MOT...LOC 2221Z 283DEG 21KT 3590 7751
$$
DJFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:25 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 25, 3:25 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 325 PM EDT MON JUL 25 2011 .SYNOPSIS... THE RIDGE OF HIGH PRESSURE ALOFT WILL RETREAT WEST THROUGH TUESDAY ALLOWING AN UPPER LEVEL TROUGH TO MOVE INTO THE REGION. STRONG RIDGING ALOFT WILL REBUILD OVER THE AREA BY THE END OF THE WORK WEEK RESULTING IN A RETURN TO VERY HOT AND HUMID CONDITIONS. && .NEAR TERM /THROUGH TUESDAY/... AS OF 315 PM MONDAY... TONIGHT... LATEST SFC ANALYSIS SHOWS A SFC TROUGH EXTENDING SOUTHWEST FROM A SFC LOW NEAR FREDERICKSBURG VA ACROSS THE WESTERN PIEDMONT/FOOTHILLS REGION OF VA AND NC. LATEST RADAR IMAGERY SHOWS FAIRLY WIDESPREAD CONVECTION ACROSS THE SOUTHERN APPALACHIANS AND FOOTHILLS. OTHER SCT CONVECTION CONTINUES TO DEVELOP ACROSS THE PIEDMONT AND COASTAL PLAIN. LATEST MESOANALYSIS SHOWS A FAIRLY UNSTABLE AIR MASS ACROSS THE REGION WITH MLCAPE VALUES RANGING BETWEEN 2-3K J/KG WITH THE GREATEST INSTABILITY ACROSS THE NORTHERN COASTAL PLAIN. MID LEVEL LAPSE RATES ARE ANEMIC AND SHEAR IS LACKING. PRECIPITABLE WATER VALUES RANGE BETWEEN 2.0 AND 2.25. DEEP LAYER WINDS ARE MORE UNIDIRECTIONAL TODAY AND FROM THE WEST WHICH SHOULD PROVIDE ENOUGH PUSH TO KEEP STORMS MOVING AND REDUCE THE THREAT OF FLASH FLOODING. IN GENERAL THE SEVERE WEATHER PARAMETERS ARE DOWN A NOTCH FROM SUNDAY ALTHOUGH SUFFICIENT INSTABILITY IS PRESENT FOR WIDESPREAD CONVECTION AND SOME ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED. THE MAIN THREAT FROM CONVECTION THIS AFTERNOON WILL FOCUS AROUND WET MICROBURSTS WITH THE STRONGEST STORMS AND SOME FLASH FLOODING ACROSS URBAN AREAS AND LOCATIONS THAT EXPERIENCED HEAVY RAIN DURING THE PREVIOUS DAYS. EXPECT CONVECTION TO BECOME MORE NUMEROUS DURING THE NEXT SEVERAL HOURS WITH THE GREATEST CONVECTIVE COVERAGE SHIFTING EASTWARD DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THE CONVECTION MAY PERSIST INTO THE MID TO LATE EVENING HOURS WITH THE GREATEST COVERAGE ACROSS THE EASTERN PIEDMONT AND COASTAL PLAIN. INCLUDED HIGH CHC TO LIKELY POPS FOR MOST OF CWA TONIGHT. SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY BECOME LESS NUMEROUS LATE THIS EVENING AND WEAKEN WITH THE LOSS OF HEATING AND MARGINAL FORCING. EXPECT A GOOD AMOUNT OF CLOUDINESS OVERNIGHT WITH FAIRLY DEEP MEAN MOISTURE. IF SKIES CLEAR MORE THAN EXPECTED...SOME AREA OF FOG ARE LIKELY. TEMPERATURES TONIGHT SHOULD RANGE IN THE 70-75 RANGE. THE UPPER TROUGH AXIS WILL SHIFT EAST AND SOUTHEAST ON TUESDAY REACHING THE WESTERN CAROLINAS DURING THE MORNING. THIS WILL ALLOW DRIER AIR TO MOVE INTO NORTHERN AND WESTERN PORTIONS OF THE CWA DURING THE DAY WHICH WILL RESULT IN DECREASING CLOUDINESS. NWP GUIDANCE IS FAIRLY CONSISTENT IN THE PLACEMENT OF THE TROUGH AXIS AND FORCING FOR ASCENT ON TUESDAY WHICH NECESSITATES AT LEAST CHC POPS ACROSS THE SANDHILLS AND SOUTHERN COASTAL PLAIN. WITH SLIGHT COOL ADVECTION AND COOLER LOW LEVEL THICKNESSES...HIGH TEMPERATURES SHOULD RANGE ONLY IN THE LOWER 90S. THE SVR THREAT FOR TUES WILL BE CONFINED TO THE SOUTHEAST COUNTIES AND SHOULD BE LIMITED TO ISOLATED WIND DAMAGE FROM WET MICROBURSTS. -BLAES && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... AS OF 310 PM MONDAY... THE PROXIMITY INVOF THE COAST OF THE CAROLINAS OF THE LOW-MID LEVEL TROUGH FORECAST TO SETTLE SLOWLY SOUTHEASTWARD THROUGH NC ON TUE...SHOULD MAINTAIN GENERALLY BROKEN ALTOCUMULUS OVER THE FAR SOUTHEASTERN CWFA TUE NIGHT. MOSTLY CLEAR ELSEWHERE. LOWS 68 TO 74. THE TROUGH AND ASSOCIATED MID LEVEL MOIST AXIS SHOULD DRIFT IN A CYCLONIC LOOP WESTWARD AROUND THE MID LEVEL RIDGE FORECAST TO BUILD QUICKLY OVER THE MIDDLE ATLANTIC REGION WED AND WED NIGHT. THE RELATIVE PROXIMITY OF THE TROUGH/MOIST AXIS WARRANT A SLIGHT CHANCE OF DIURNAL STORMS NEAR THE SC BORDER WED AFTERNOON. THE EXPANSION OF THE RIDGE ALOFT WILL ALSO HERALD THE BEGINNINGS OF HEATING TEMPERATURES...WITH HIGHS GENERALLY IN THE MIDDLE 90S. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 245 PM MONDAY... MEDIUM RANGE GUIDANCE CONTINUES TO SUGGEST A REPEAT PERFORMANCE OF HEAT THROUGH SAT -- THOUGH WITH AN INCREASE IN MODEL SOLUTION SPREAD REGARDING THE FORECAST POSITIONING AND STRENGTH OF THE SUB-TROPICAL RIDGE INVOF THE CAROLINAS -- FOLLOWED BY RIDGE RETROGRESSION AND RESULTANT LESS HOT TEMPERATURES AND INCREASED PROBABILITY OF STORMS OVER THE MIDDLE ATLANTIC REGION SUN-MON. THIS PROJECTED TRANSITIONAL PATTERN IS VERY SIMILAR TO THE ONE OF RECENT DAYS. THU-SAT NIGHT: VERY HOT TEMPERATURES ARE ACCORDINGLY EXPECTED IN THE MIDDLE TO UPPER 90S THU...FOLLOWED BY UPPER 90S TO LOWER 100S FRI-SAT. PRECIPITATION CHANCES STILL LOOK QUITE LOW GIVEN THE PRESENCE OF THE OVERHEAD SUBSIDENT RIDGE ALOFT. HOWEVER...THE INCREASED MODEL SPREAD REGARDING THE POSITIONING OF THE RIDGE SEEMS IN PART A FUNCTION OF AN INVERTED MID LEVEL TROUGH/MOIST AXIS WITHIN A WEAKNESS IN THE RIDGE OVER THE APPALACHIANS...WHICH COULD PROVIDE ADEQUATE MOISTURE AND LIFT FOR A FEW LATE AFTERNOON STORMS BY FRI AND ESPECIALLY SAT. SUN-MON: HIGHS GENERALLY IN THE LOWER TO MIDDLE 90S...AMIDST TROUGH AMPLIFICATION ALOFT AND INCREASING CLOUD AND SCATTERED TO NUMEROUS STORM COVERAGE INVOF A DIFFUSING FRONTAL ZONE OVER THE MIDDLE ATLANTIC STATES SUN-MON. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... AS OF 145 PM MONDAY... SCT TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTN AND EVENING ACROSS CENTRAL NC. THE THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS THE WESTERN PIEDMONT AND HIGHER ELEVATIONS EARLY THIS AFTN WITH THE BULK OF THE ACTIVITY TRANSITIONING EAST WITH TIME DURING THE EVENING. WILL INCLUDE A MENTION OF CB IN THE TAFS FOR THE FIRST 4 OR SO HOURS WITH THE EXPECTATION THAT THE CONVECTION WILL LIKELY CONTINUE PAST 00Z WHICH WILL REQUIRE ADDITIONAL UPDATES. PERIODS OF MVFR TO IFR VSBYS AND MVFR CIGS CAN BE EXPECTED IN STORMS. SKIES WILL CLEAR SOMEWHAT OVERNIGHT AND WITH THE ADDITION OF PRECIPITATION TODAY THERE IS THE POTENTIAL FOR SOME FOG OVERNIGHT. WILL INCLUDE A BRIEF MENTION OF FOG FOR MOST LOCATIONS - THIS WILL NEED TO BE EXAMINED BY LATER SHIFTS TO LOOK AT CLOUD COVER AND PRECIPITATION. THREAT THUNDERSTORMS ON TUES WILL BE LIMITED TO NEAR KFAY AND POSSIBLY KRDU/KRWI. DRIER AND MORE STABLE CONDITIONS SHOULD INHIBIT THE DEVELOPMENT OF MANY THUNDERSTORMS ON WED AND THU WITH THE THREAT OF CONVECTION INCREASING ON FRIDAY INTO SATURDAY. PERIODS OF MVFR CONDITIONS CAN BE EXPECTED IN THUNDERSTORMS AND POSSIBLY DURING SOME BRIEF EARLY MORNING FOG. -BLAES && .CLIMATE... GSO RDU DATE HIGH/YEAR HIGH MIN/YEAR HIGH/YEAR HIGH MIN/YEAR THU 28: 100/1952 74/1987 104/1952 75/1997 FRI 29: 101/1952 75/2010 104/1952 76/2002 SAT 30: 97/1954 74/1931 101/1953 75/2008 && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ042-075>078- 084>086-088-089. && SYNOPSIS...BLAES NEAR TERM...BLAES SHORT TERM...MWS LONG TERM...MWS AVIATION...MWS CLIMATE...MWS
Hazardous weather outlook, Jul 25, 4:04 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 404 PM EDT MON JUL 25 2011 NCZ042-075>078-084>086-088-089-261000- JOHNSTON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 404 PM EDT MON JUL 25 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE ISOLATED DAMAGING WIND GUSTS AND LOCALLY EXCESSIVE RAINFALL. THIS COULD LEAD TO MINOR FLOODING... ESPECIALLY IN URBAN AREAS. IN ADDITION...THUNDERSTORMS WILL BE ACCOMPANIED BY EXCESSIVE AMOUNTS OF CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG THUNDERSTORMS TUESDAY AFTERNOON MAY PRODUCE ISOLATED DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL. HOT AND HUMID CONDITIONS WILL RETURN ON THURSDAY AND PERSIST THROUGH SATURDAY. FRIDAY AND SATURDAY WILL FEATURE THE HOTTEST AND MOST HUMID CONDITIONS WITH DANGEROUS HEAT INDEX VALUES EXCEEDING 105 DEGREES DURING THE AFTERNOON. NCZ007>011-021>028-038>041-043-073-074-083-261000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON-STANLY-MONTGOMERY-ANSON- 404 PM EDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE ISOLATED DAMAGING WIND GUSTS AND LOCALLY EXCESSIVE RAINFALL. THIS COULD LEAD TO MINOR FLOODING...ESPECIALLY IN URBAN AREAS. IN ADDITION...THUNDERSTORMS WILL BE ACCOMPANIED BY EXCESSIVE AMOUNTS OF CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HOT AND HUMID CONDITIONS WILL RETURN ON THURSDAY AND PERSIST THROUGH SATURDAY. FRIDAY AND SATURDAY WILL FEATURE THE HOTTEST AND MOST HUMID CONDITIONS WITH DANGEROUS HEAT INDEX VALUES APPROACHING 105 DEGREES DURING THE AFTERNOON.
In the hours before
Special weather statement, Jul 25, 4:42 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
442 PM EDT MON JUL 25 2011
NCZ011-252145-
HALIFAX-
442 PM EDT MON JUL 25 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX COUNTY THROUGH 545
PM EDT...
AT 440 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GLENVIEW...OR ABOUT 15 MILES NORTH OF ROCKY MOUNT...MOVING EAST AT 25
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ENFIELD...TILLERY...
SCOTLAND NECK.
THE STORMS WILL PRODUCE WINDS GUSTS AROUND 40 MPH...AND BRIEFLY
HEAVY RAINFALL. NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED
THAT AROUND TWO INCHES OF RAIN LIKELY HAD FALLEN IN A SMALL AREA
JUST WEST OF ENFIELD...NEAR HIGHWAYS 481 AND 48...BETWEEN 4 PM AND
430 PM.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE WHEN THUNDERSTORMS MOVE
NEARBY OR OVERHEAD. PERSONS DRIVING SHOULD BE PREPARED FOR POOR
VISIBILITY IN HEAVY RAINFALL. STAY TUNED TO THIS STATION FOR THE
LATEST WEATHER INFORMATION.
&&
LAT...LON 3608 7731 3604 7736 3606 7754 3610 7755
3610 7760 3615 7768 3614 7772 3613 7772
3615 7774 3615 7789 3619 7793 3639 7790
3637 7755 3633 7758 3631 7755 3633 7744
3624 7737 3621 7738 3616 7727 3611 7722
TIME...MOT...LOC 2040Z 260DEG 23KT 3617 7776
DJFSpecial weather statement, Jul 25, 5:01 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
501 PM EDT MON JUL 25 2011
NCZ088-252200-
CUMBERLAND-
501 PM EDT MON JUL 25 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS CUMBERLAND COUNTY THROUGH
600 PM EDT...
AT 501 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WADE TO 8 MILES NORTHWEST
OF HOPE MILLS...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF
FAYETTEVILLE TO 9 MILES EAST OF RAEFORD...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...GODWIN...WADE...
FALCON...EASTOVER...HOPE MILLS...VANDER.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3488 7893 3495 7903 3504 7909 3513 7911
3519 7910 3523 7889 3526 7879 3525 7862
3520 7865 3517 7863 3512 7864 3509 7867
3499 7865 3491 7854 3485 7850 3484 7885
3483 7890
TIME...MOT...LOC 2101Z 323DEG 9KT 3520 7878 3502 7908
ELLISSpecial weather statement, Jul 25, 5:04 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 504 PM EDT MON JUL 25 2011 NCZ007>011-026>028-252215- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...LOUISBURG...NASHVILLE...ROCKY MOUNT 504 PM EDT MON JUL 25 2011 ...SCATTERED STRONG THUNDERSTORMS TO OCCUR AT LEAST THROUGH 6 PM... AT 5 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS FROM NEAR ROXBORO...EAST ACROSS THE WARRENTON AREA...THEN SOUTHEAST ALONG THE INTERSTATE 95 CORRIDOR BETWEEN ROANOKE RAPIDS AND ROCKY MOUNT. WIND GUSTS TO 45 MPH... ALONG WITH BRIEFLY HEAVY RAINFALL AND FREQUENT LIGHTNING...WILL OCCUR WITH THE THUNDERSTORMS. LIGHTNING STRIKES WERE OF A FREQUENCY OF ONE EVERY THREE SECONDS OR SO. IF THUNDERSTORMS MOVE NEARBY OR OVERHEAD...MOVE INDOORS TO HELP AVOID THE DANGERS OF LIGHTNING. LIGHT OBJECTS LEFT OUTDOORS COULD BE BLOWN ABOUT IN GUSTY THUNDERSTORM WINDS. WHEN DRIVING...BE PREPARED FOR HEAVY RAIN THAT WILL REDUCE THE VISIBILITY AND CAUSE PONDING OF WATER ON ROADS. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION. DJF
Local storm report, Jul 25, 5:13 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
513 PM EDT MON JUL 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM TSTM WND DMG 2 WSW DURHAM 35.97N 78.95W
07/25/2011 DURHAM NC EMERGENCY MNGR
ROOF BLOWN OFF APARTMENT BUILDING ON WEYMOUTH STREET IN
DURHAM
&&
EVENT NUMBER RAH1101100
BLAESSpecial weather statement, Jul 25, 5:14 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
514 PM EDT MON JUL 25 2011
NCZ073-074-084-252215-
MONTGOMERY-RICHMOND-STANLY-
514 PM EDT MON JUL 25 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS STANLY...RICHMOND AND
MONTGOMERY COUNTIES THROUGH 615 PM EDT...
AT 514 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM ELDORADO TO
OAKBORO...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF TROY TO
11 MILES SOUTH OF ALBEMARLE...MOVING SOUTHEAST AT 25 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3550 8029 3550 8018 3548 8015 3551 8012
3551 7977 3526 7970 3510 7991 3512 7993
3508 7999 3511 8006 3519 8011 3516 8017
3515 8016 3517 8020 3516 8022 3521 8025
3517 8035 3516 8044 3519 8051
TIME...MOT...LOC 2114Z 293DEG 20KT 3543 7997 3521 8023
ELLISLocal storm report, Jul 25, 5:29 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EDT MON JUL 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 3 SSE GARNER 35.65N 78.61W
07/25/2011 WAKE NC 911 CALL CENTER
TREE DOWN NEAR THE INTERSECTION OF ARBOR GREEN DRIVE
AND NC 50.
&&
EVENT NUMBER RAH1101101
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:10 PM EDT | Areal Flood Advisory | RAH | Anson, Stanly | 3 hr |
| Jul 24, 8:45 PM EDT | Special Weather Statement | RAH | Montgomery, Moore | 60 min |
| Jul 25, 4:06 AM EDT | Heat Advisory | RAH | Cumberland, Harnett, Hoke, Johnston, Lee, Moore and 4 more | 15 hr |
| Jul 25, 2:41 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 64 min |
| Jul 25, 2:46 PM EDT | Special Weather Statement | RAH | Durham | 59 min |
| Jul 25, 2:48 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 25 min |
| Jul 25, 2:59 PM EDT | Special Weather Statement | RAH | Sampson, Wayne | 61 min |
| Jul 25, 3:04 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 31 min |
| Jul 25, 3:18 PM EDT | Special Weather Statement | RAH | Wake | 57 min |
| Jul 25, 3:19 PM EDT | Special Weather Statement | RAH | Moore | 41 min |
| Jul 25, 3:23 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 15 min |
| Jul 25, 3:47 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 43 min |
| Jul 25, 4:00 PM EDT | Special Weather Statement | RAH | Chatham, Lee | 60 min |
| Jul 25, 4:01 PM EDT | Special Weather Statement | RAH | Franklin | 59 min |
| Jul 25, 4:09 PM EDT | Areal Flood Advisory | RAH | Randolph | 3 hr |
| Jul 25, 4:16 PM EDT | Special Weather Statement | RAH | Harnett, Lee | 59 min |
| Jul 25, 4:34 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Wake | 44 min |
| Jul 25, 4:35 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 40 min |
| Jul 25, 4:39 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham | 2 hr |
| Jul 25, 4:40 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 30 min |
| Jul 25, 4:41 PM EDT | Special Weather Statement | RAH | Scotland | 64 min |
| Jul 25, 4:42 PM EDT | Special Weather Statement | RAH | Halifax | 63 min |
| Jul 25, 4:57 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 63 min |
| Jul 25, 5:01 PM EDT | Special Weather Statement | RAH | Cumberland | 59 min |
| Jul 25, 5:08 PM EDT | Areal Flood Advisory | RAH | Stanly | 3 hr |
| Jul 25, 5:14 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 61 min |
| Jul 25, 5:44 PM EDT | Severe Thunderstorm Warning | RAH | Nash, Wilson | 46 min |
| Jul 25, 5:50 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 55 min |
| Jul 25, 6:00 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 45 min |
| Jul 25, 6:02 PM EDT | Special Weather Statement | RAH | Halifax, Warren | 58 min |
| Jul 25, 6:07 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 3 hr |
| Jul 25, 6:08 PM EDT | Special Weather Statement | RAH | Franklin | 67 min |
| Jul 25, 6:34 PM EDT | Special Weather Statement | RAH | Wilson | 56 min |
| Jul 25, 6:45 PM EDT | Special Weather Statement | RAH | Hoke, Richmond, Scotland | 60 min |
| Jul 25, 6:48 PM EDT | Special Weather Statement | RAH | Sampson | 42 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.